This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
Hi Doctor, I'm concerned about my dad's health. Here's a detailed account of what's going on. Dad is 73 yrs. old. He's had high blood pressure (hbp) for over 10 yrs. In recent years his medication dosage is as follows: Betaloe 25mg, Cozzar 50-100 mg, Novares 5mg (all once a day). April of 2009, dad was diagnosed with cancer (spleen lymphoma). He had surgery and later chemo treatment. During treatment, he has stopped all hbp medication. Dad is well and in remission now. He has resumed medication as stated above. However, since treatment, he has experienced HUGE swings of blood pressure fluctuation. It can be as high as 150 to 180 (upper reading) /80-100 (lower reading) usually after getting up in the am. Then through the day, it can drop as low as 110-90 (upper)/70-50(lower). At times even down to 30 (lower reading). He's experienced frequent dizziness, fainting spells but doesn't really feel chest pain. His knees feel week and would fall involuntarily. His dr. has basically said that's what it is and won't consider treatment or further evaluation due to his age and cancer. I think that's wrong. Dad deserves quality of life just as much as anyone else. My questions are: How do we manage it? What do you think it is based on this info.? If we do pursue further evaluation, what kind of tests should we ask for? Thanks. Concerned daughter
hi, I know one doctor that can/may help you, he's location is in Cubao. if you're near there you can see him during Saturdays, or weekdays afternoon, depends upon his schedule. I can only give you his address, maybe the land phone too, but let me know if you're interested. too much medicines can complicate your dad's sickness, make him drink lots of water (specially alkaline water), one glass (normal glass) every morning before taking any food or any thing, then after every hour, then 1 glass before he sleeps, then put 3 grains of rock salt in his tongue (at the top), let the salt melt in there. It will help him normalize his BP somehow... Only water is to be drink, nothing else. if he can, eat only vegetables and fruits, fresh only, not cook, not steamed, he can eat as much as he wants but only fruits and veggies.
There is no evidence that a special diet will accomplish anything but diminish your dad's pleasures. I would recommend you permit him to eat anything whatsoever his heart desires. Including Coca-Cola and Mountain Dew, if he enjoys these beverages.
All blood pressure medications have side effects. I believe your dad's physicians have taken this into consideration, along with his personal wishes.
One thing to remember is that "blood pressure" medications, in general are appropriate onloy when the blood pressure is consistently high. A medication that is appropriate when the blood poressure is 190/100 may increase the chances of death when the blood pressure drops.
With blood pressure the decision is whether or not the pressure changes are compensatory (reacting to body needs) or idiopathic (of unknown etiology). Sometimes it's six of one and a half dozen of the other. Blood pressure readings without knowing the pulse rate and rhythym are meaningless.
Good hydration is in general, good medicine, if the problem is dehydration.
Bear in mind that as some malignancies metastize, they may cause irreparable damage to the body's regulatory system. And this damage may involve inexplicable irregularities in blood pressure.
I would not be so quick to condemn his physician or to agree that he has been receiving inferior care. It doesn't hurt to get a second opinion. but many patients make conscious decisions not to take unpleasant medications, and these decisions should be respected.
Your interest in his care is commendable, and I do not mean to diminish your concerns. This is a complex and by no means uncommon experience.
Maintaining control over one's life is very important, and I would give careful consideration to your dad's wishes and not assume they are irrational.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.